How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 4940
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

The past month my hair has been falling out a lot more than

Customer Question

The past month my hair has been falling out a lot more than usual. I don't really know what to think of it. I know that stress will cause hair to come out, but i haven't been really stressed recently and my hair falling out is frustrating me. I've been on a workout schedule and i've been trying to eat healthier and am dieting. My hair feels thinner than it has ever felt and i have no idea whats going on and it's making me nervous.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: I have not because when it started, i read up online and did the little things it would've said that caused it and then waited about two weeks and it hasn't really gotten any better. There are good days where not a lot of it falls out, but then there are days where it does. Whenever i take a shower it just seems to willingly fall out. I am not on any medications at all
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I am not allergic to anything
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Submitted: 4 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 4 months ago.

Hi,

Im sorry to hear about your symptoms. Can i ask do you have any rashes on your scalp? Any other symptoms like fatigue, tiredness, slow reflexes, weight gain etc? What is your age and gender?

Expert:  Dr. Muneeb Ali replied 4 months ago.

Since you seem to be offline, ill leave a response here which we can discuss later on.

Well from what you are describing there can be a number of things which can result in hair loss of this type. The first one which comes to mind is that you could have an autoimmune problem which is affecting the thyroid gland. This can also cause symptoms like coarse skin, fatigue, slow reflexes, weight gain etc. Many a time the only symptom can be hair loss. This can be diagnosed with the help of thyroid function test which is a simple blood test.

Another cause of these symptoms can be related to the scalp itself, if you have a rash or redness in the scalp then it is possible that you could have developed a fungal infection in the scalp which is causing the hair loss. tinea capitis is a fungus which can be treated effectively with the use of OTC anti fungal shampoos. This should be able to solve the problem and if it doesnt work then prescription strength drugs may be needed.

Another cause of this can be alopecia areata which is a condition in which there is patchy hair loss. this again is an autoimmune condition in which antibodies are formed by your body against the hair follicles themselves. This would be diagnosed again on a clinical examination and would be treated with steroids in most cases however other drugs like minoxidl or finasteride can be used as well.

Nutritional deficiencies can also cause this problem as well, Using supplements like vitamin B12, vitamin E, Vitamin C along with zinc can be helpful here but in your case i would like to rule out scalp infections as well as thyroid disease first of all. And i would suggest that you have your doctor evaluate the situation and determine which one of the above can be the likely cause in your case.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 4 months ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.